MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event - exact date of event not provided, best estimate is between (b)(6) 2018 - (b)(6) 2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from patient's eye due to fuzzy, hazy vision which could not be improved with the prescription spectacles.There was no medical intervention required like vitrectomy, sutures or incision enlargement.Patient outcome after replacement procedure states vision is improving with better clarity than with the explanted lens.Visual acuity pre-initial implant: 20/50.Visual acuity post-initial implant: fuzzy 20/40.Visual acuity post-replacement/repositioning: sharper 20/40.No other information provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 5/15/2019.Device returned to manufacturer ¿ yes.Device evaluation: the sample was received wrapped inside a medical gauze inside of a biohazard resealable bag.Visual inspection with an unaided eye revealed the returned lens condition to contain residual ophthalmic visosurgical device (ovd) and one haptic to be further extended.Lens cleaned and dried.Further inspection under magnification revealed minimal scratches on the surface of the iol.The complaint issue cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction comment in follow-up #1: product returned to manufacturer was inavertedly entered as 5/15/2019, the correct date is 5/1/2019.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8605452
Report Number3011852734-2019-00106
Device Sequence Number11352666
Product Code MFK
UDI-Device Identifier05050474560710
UDI-Public(01)05050474560710(17)210802
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/11/2019
06/11/2019
10/25/2020
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/11/2019
06/11/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005